Alert archive / Michigan / Lake Effect Snow Warnings in 2011

Lake Effect Snow Warning 3, NWS Gaylord, MI

February 8, 2011

NWS Gaylord, MI issued this lake effect snow warning at Feb 8, 2011, 3:46 PM EST. It took effect at Feb 9, 2011, 1:00 AM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 3:46 PM EST (20:46 UTC)
In effect from
Feb 9, 2011, 1:00 AM EST
Expired
Feb 10, 2011, 6:52 AM EST
In force
30 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WWUS43 KAPX 082046
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
346 PM EST TUE FEB 8 2011

...HEAVY LAKE EFFECT SNOW LATE TONIGHT THROUGH WEDNESDAY NIGHT IN
SECTION OF EASTERN UPPER MICHIGAN...

.ANOTHER SURGE OF COLD AIR WILL ARRIVE IN EASTERN UPPER MICHIGAN
TOWARD DAYBREAK WEDNESDAY. LAKE EFFECT SNOW SHOWERS WILL ARRIVE
WITH AND BEHIND THE FRONT...AND COULD BE HEAVY...ESPECIALLY
DURING THE DAY ON WEDNESDAY. THE SNOW WILL BE SOMEWHAT POWDERY...
AND WE WILL SEE SIGNIFICANT BLOWING AND DRIFTING SNOW THANKS TO
BLUSTERY WEST WINDS. THE SNOW WILL GRADUALLY GET PUSHED NORTHWARD
OUT ONTO LAKE SUPERIOR WEDNESDAY NIGHT AS THE WIND DIRECTION
CHANGES.

MIZ008-090515-
/O.UPG.KAPX.LE.A.0003.110209T0600Z-110210T1200Z/
/O.NEW.KAPX.LE.W.0003.110209T0600Z-110210T1200Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
346 PM EST TUE FEB 8 2011

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST
THURSDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. 

IMPACTS...

 * SNOW COVERED ROADS AND LOCALLY NEAR ZERO VISIBILITY IN HEAVIER
   SNOW SQUALLS AND BLOWING SNOW WILL MAKE TRAVEL HAZARDOUS VERY
   LATE TONIGHT INTO WEDNESDAY NIGHT.

HAZARDOUS WEATHER...

 * SNOW SHOWERS WILL ARRIVE NEAR AND NORTH OF PARADISE LATE 
   TONIGHT...AND WILL EXPAND SOUTHWARD TO M-28...INCLUDING SAULT 
   STE MARIE...WEDNESDAY MORNING. 

 * SNOW MAY BE HEAVY AT TIMES. TOTAL ACCUMULATIONS OF 4 TO 10
   INCHES ARE EXPECTED FROM LATE TONIGHT THROUGH LATE WEDNESDAY
   NIGHT.

 * GUSTY WEST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW ON
   WEDNESDAY...AND CONTRIBUTE TO NEAR ZERO VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MSB
7 follow-up statements
517 
WWUS43 KAPX 090357
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1057 PM EST TUE FEB 8 2011

...HEAVY LAKE EFFECT SNOW LATE TONIGHT THROUGH WEDNESDAY NIGHT
ACROSS SECTIONS OF EASTERN UPPER MICHIGAN...

.ANOTHER SURGE OF COLD AIR WILL ARRIVE IN EASTERN UPPER MICHIGAN
TOWARD DAYBREAK WEDNESDAY. LAKE EFFECT SNOW SHOWERS WILL ARRIVE
WITH AND BEHIND THE FRONT...AND COULD BE HEAVY...ESPECIALLY
DURING THE DAY ON WEDNESDAY. THE SNOW WILL BE SOMEWHAT POWDERY...
AND WE WILL SEE SIGNIFICANT BLOWING AND DRIFTING SNOW THANKS TO
BLUSTERY WEST WINDS. THE SNOW WILL THEN GET PUSHED NORTHWARD OUT
ONTO LAKE SUPERIOR LATER WEDNESDAY NIGHT AS THE WIND DIRECTION
SHIFTS.

MIZ008-091200-
/O.CON.KAPX.LE.W.0003.110209T0600Z-110210T1200Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
1057 PM EST TUE FEB 8 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY. 

IMPACTS...

 * SNOW COVERED ROADS AND LOCALLY NEAR ZERO VISIBILITIES IN
   HEAVIER SNOW SQUALLS AND BLOWING SNOW WILL MAKE TRAVEL
   HAZARDOUS VERY LATE TONIGHT INTO WEDNESDAY NIGHT.

HAZARDOUS WEATHER...

 * SNOW SHOWERS WILL ARRIVE NEAR AND NORTH OF PARADISE LATE 
   TONIGHT...AND WILL EXPAND SOUTHWARD TO M-28...INCLUDING SAULT 
   STE MARIE...WEDNESDAY MORNING. 

 * SNOW MAY BE HEAVY AT TIMES. TOTAL ACCUMULATIONS OF 4 TO 10 
   INCHES ARE EXPECTED FROM LATE TONIGHT THROUGH LATE WEDNESDAY 
   NIGHT. 

 * GUSTY WEST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW ON
   WEDNESDAY...AND CONTRIBUTE TO NEAR ZERO VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$
446 
WWUS43 KAPX 090940
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
440 AM EST WED FEB 9 2011

...HEAVY LAKE EFFECT SNOW LATE TONIGHT THROUGH WEDNESDAY NIGHT
ACROSS SECTIONS OF EASTERN UPPER MICHIGAN...

.ANOTHER SURGE OF COLD AIR WILL ARRIVE IN EASTERN UPPER MICHIGAN
TODAY...RESULTING IN LOCALLY HEAVY LAKE EFFECT SNOW SHOWERS.
GREATEST ACCUMULATION POTENTIAL WILL BE ALONG AND NORTH OF M-28 IN
NORTHERN CHIPPEWA COUNTY. THE SNOW WILL BE SOMEWHAT POWDERY...
AND WE WILL SEE SIGNIFICANT BLOWING AND DRIFTING SNOW THANKS TO
BLUSTERY WEST WINDS. THE SNOW WILL THEN GET PUSHED NORTHWARD OUT
ONTO LAKE SUPERIOR LATER TONIGHT AS THE WIND DIRECTION SHIFTS.

MIZ008-091745-
/O.CON.KAPX.LE.W.0003.000000T0000Z-110210T1200Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
440 AM EST WED FEB 9 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY. 

IMPACTS...

 * SNOW COVERED ROADS AND LOCALLY NEAR ZERO VISIBILITIES IN
   HEAVIER SNOW SQUALLS AND BLOWING SNOW WILL MAKE TRAVEL
   HAZARDOUS TODAY AND TONIGHT.

HAZARDOUS WEATHER...

  * SNOW MAY BE HEAVY AT TIMES. TOTAL ACCUMULATIONS IN EXCESS OF
    10 INCHES WILL BE POSSIBLE ALONG AND NORTH OF M-28 BY
    THURSDAY MORNING.

 * GUSTY WEST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW...
   RESULTING IN NEAR ZERO VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

JPB
668 
WWUS43 KAPX 091619
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1119 AM EST WED FEB 9 2011

...HEAVY LAKE EFFECT SNOW LATE TONIGHT THROUGH WEDNESDAY NIGHT
ACROSS SECTIONS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN...

.ANOTHER SURGE OF COLD AIR WILL ARRIVE IN EASTERN UPPER MICHIGAN
TODAY...RESULTING IN LOCALLY HEAVY LAKE EFFECT SNOW SHOWERS.
GREATEST ACCUMULATION POTENTIAL WILL BE ALONG AND NORTH OF M-28
IN NORTHERN CHIPPEWA COUNTY. THE SNOW WILL BE SOMEWHAT POWDERY...
AND WE WILL SEE SIGNIFICANT BLOWING AND DRIFTING SNOW THANKS TO
BLUSTERY WEST WINDS. THE SNOW WILL THEN GET PUSHED NORTHWARD OUT
ONTO LAKE SUPERIOR LATER TONIGHT AS THE WIND DIRECTION SHIFTS. THE
CONSTANT WEST WIND IN NORTHWEST LOWER MICHIGAN WILL ALLOW SNOW
BANDS TO PERSIST IN ANTRIM...OTSEGO AND PORTIONS OF CHARLEVOIX
COUNTIES AS WELL.

MIZ008-100030-
/O.CON.KAPX.LE.W.0003.000000T0000Z-110210T1200Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
1119 AM EST WED FEB 9 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY. 

IMPACTS...

 * SNOW COVERED ROADS AND LOCALLY NEAR ZERO VISIBILITIES IN 
   HEAVIER SNOW SQUALLS AND BLOWING SNOW WILL MAKE TRAVEL 
   HAZARDOUS TODAY AND TONIGHT. 

HAZARDOUS WEATHER...

 * SNOW MAY BE HEAVY AT TIMES. TOTAL ACCUMULATIONS IN EXCESS OF 
   10 INCHES WILL BE POSSIBLE ALONG AND NORTH OF M-28 BY 
   THURSDAY MORNING. 

 * GUSTY WEST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW... 
   RESULTING IN NEAR ZERO VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MIZ019-021-022-100030-
/O.NEW.KAPX.LE.Y.0008.110209T1619Z-110210T1200Z/
CHARLEVOIX-ANTRIM-OTSEGO-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD
1119 AM EST WED FEB 9 2011

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. 

IMPACTS...

 * SNOW COVERED ROADS AND VISIBILITIES AT LESS THAN A QUARTER-MILE
   IN HEAVIER SNOW SQUALLS AND BLOWING SNOW WILL MAKE TRAVEL
   HAZARDOUS TODAY AND TONIGHT.

HAZARDOUS WEATHER...

 * TOTAL ACCUMULATIONS IN EXCESS OF 7 INCHES WILL BE POSSIBLE BY
   THURSDAY MORNING.

 * GUSTY WEST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW...
   RESULTING IN NEAR ZERO VISIBILITIES AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND
EXERCISE CAUTION IF TRAVELING.

&&

$$
868 
WWUS43 KAPX 092116
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
416 PM EST WED FEB 9 2011

...HEAVY LAKE EFFECT SNOW THROUGH TONIGHT ACROSS SECTIONS OF
EASTERN UPPER AND NORTHWEST LOWER MICHIGAN...

.GREATEST ACCUMULATION POTENTIAL WILL BE ALONG AND NORTH OF M- 28
IN NORTHERN CHIPPEWA COUNTY. THE SNOW WILL BE SOMEWHAT POWDERY...
AND WE WILL SEE SIGNIFICANT BLOWING AND DRIFTING SNOW THANKS TO
BLUSTERY WEST WINDS. THE SNOW WILL THEN GET PUSHED NORTHWARD OUT
ONTO LAKE SUPERIOR LATER TONIGHT AS THE WIND DIRECTION SHIFTS. THE
CONSTANT WEST WIND IN LOWER MICHIGAN WILL ALLOW SNOW BANDS TO
PERSIST IN ANTRIM...OTSEGO AND PORTIONS OF CHARLEVOIX COUNTIES AS
WELL.

MIZ008-100530-
/O.CON.KAPX.LE.W.0003.000000T0000Z-110210T1200Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
416 PM EST WED FEB 9 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY. 

IMPACTS...

 * SNOW COVERED ROADS AND LOCALLY NEAR ZERO VISIBILITIES IN 
   HEAVIER SNOW SQUALLS AND BLOWING SNOW WILL MAKE TRAVEL 
   HAZARDOUS TODAY AND TONIGHT. 

HAZARDOUS WEATHER...

 * SNOW MAY BE HEAVY AT TIMES. EXPECT AN ADDITIONAL 4 TO 6 INCHES
   ALONG AND NORTH OF M-28 BY THURSDAY MORNING.

 * GUSTY WEST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW... 
   RESULTING IN NEAR ZERO VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MIZ019-021-022-100530-
/O.CON.KAPX.LE.Y.0008.000000T0000Z-110210T1200Z/
CHARLEVOIX-ANTRIM-OTSEGO-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD
416 PM EST WED FEB 9 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY. 

IMPACTS...

 * SNOW COVERED ROADS AND VISIBILITIES AT LESS THAN A QUARTER- 
   MILE IN HEAVIER SNOW SQUALLS AND BLOWING SNOW WILL MAKE 
   TRAVEL HAZARDOUS TODAY AND TONIGHT. 

HAZARDOUS WEATHER...

 * ADDITIONAL NIGHT TIME ACCUMULATIONS IN EXCESS OF 3 TO 5 INCHES
   WILL BE POSSIBLE BY THURSDAY MORNING.

 * GUSTY WEST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW... 
   RESULTING IN NEAR ZERO VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND
EXERCISE CAUTION IF TRAVELING.

&&

$$
977 
WWUS43 KAPX 100329
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1029 PM EST WED FEB 9 2011

...LAKE EFFECT SNOW TO CONTINUE OVERNIGHT ACROSS PORTIONS OF EASTERN
UPPER AND NORTHWEST LOWER MICHIGAN...

.PERIODS OF LOCALLY HEAVY LAKE EFFECT SNOW SHOWERS WILL
PERSIST ACROSS PORTIONS OF EASTERN UPPER AND NORTHWEST LOWER
MICHIGAN OVERNIGHT. AREAS NORTH OF M-28 IN EASTERN UPPER AND
PORTIONS OF ANTRIM...OTSEGO AND CHARLEVOIX COUNTIES IN NORTHWEST
LOWER ARE THE AREAS EXPECTED TO SEE THE GREATEST IMPACT.

MIZ008-101130-
/O.CON.KAPX.LE.W.0003.000000T0000Z-110210T1200Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
1029 PM EST WED FEB 9 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY. 

IMPACTS...

 * SNOW COVERED ROADS AND LOWERED VISIBILITIES WILL CONTINUE TO MAKE
   TRAVEL HAZARDOUS OVERNIGHT.

HAZARDOUS WEATHER...

 * SNOW MAY BE HEAVY AT TIMES. EXPECT TOTAL NIGHTTIME ACCUMULATIONS
   OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ALONG AND NORTH OF
   M-28.

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

MIZ019-021-022-101130-
/O.CON.KAPX.LE.Y.0008.000000T0000Z-110210T1200Z/
CHARLEVOIX-ANTRIM-OTSEGO-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD
1029 PM EST WED FEB 9 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY. 

IMPACTS...

 * SNOW COVERED ROADS AND LOWERED VISIBILITIES WILL MAKE TRAVEL
   DIFFICULT OVERNIGHT.

HAZARDOUS WEATHER...

 * TOTAL NIGHTTIME ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED.

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND
EXERCISE CAUTION IF TRAVELING.

&&

$$
607 
WWUS43 KAPX 100940
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
440 AM EST THU FEB 10 2011

MIZ019-021-022-101045-
/O.CAN.KAPX.LE.Y.0008.000000T0000Z-110210T1200Z/
CHARLEVOIX-ANTRIM-OTSEGO-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD
440 AM EST THU FEB 10 2011

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

$$

MIZ008-101200-
/O.CON.KAPX.LE.W.0003.000000T0000Z-110210T1200Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
440 AM EST THU FEB 10 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

IMPACTS...

 * WATCH FOR SNOW COVERED ROADS THIS MORNING.

HAZARDOUS WEATHER...

 * SNOW SHOWERS ALONG AND NORTH OF M-28 WILL WIND DOWN THIS
   MORNING AS WINDS SHIFT TO THE WEST AND SOUTHWEST. A FEW SNOW
   SHOWERS MAY STILL CLIP WHITEFISH POINT THROUGH THIS AFTERNOON...
   BUT THE THREAT FOR SIGNIFICANT ACCUMULATING SNOWFALL SHOULD END
   BY LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$
825 
WWUS43 KAPX 101152
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
652 AM EST THU FEB 10 2011

MIZ008-101300-
/O.CAN.KAPX.LE.W.0003.000000T0000Z-110210T1200Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
652 AM EST THU FEB 10 2011

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 

$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this lake effect snow warning went out at Feb 8, 1:48 PM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Feb 8, 1:48 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
148 PM EST TUE FEB 8 2011

.SYNOPSIS.../ISSUED AT 352 AM/

MICHIGAN WILL REMAIN UNDER A STRENGTHENING NORTHWEST FLOW OF COLD
AIR AS STRONG ARCTIC HIGH PRESSURE SLIDES DOWN THE EAST SIDE OF THE
ROCKIES. THIS WILL RESULT IN PERIODS OF LAKE EFFECT SNOW OR FLURRIES
THROUGH THURSDAY...ALONG WITH MUCH COLDER TEMPERATURES. THE TARGETED
LOCATIONS FOR SNOWFALL ACCUMULATIONS WILL VARY OVER TIME AS THE WIND
DIRECTION SHIFTS MORE WESTERLY OVER THE NEXT THREE DAYS. WHERE SNOW
BANDS PERSIST...SEVERAL INCHES OF ACCUMULATION ARE POSSIBLE. AS
WINDS SHIFT TO THE SOUTHWEST...THE FRIGID TEMPERATURES WILL EASE ON
FRIDAY...WITH TEMPERATURES TURNING MILDER THIS WEEKEND.

FF

&&

.SHORT TERM.../ISSUED AT 1101 AM/...THIS AFTERNOON

THE SFC HIGH IS OFF TO THE WEST IN THE CENTRAL PLAINS WITH THE
RDIGE AXIS BEGINNING TO NOSE INTO S LOWER. WITH THE RIDGE AXIS
SOUTH OF US, THE WINDS ARE BEGINNING TO TRANSITION TO THE WEST AS
EXPECTED. THE HEAVIER SNOW BANDS FROM THIS MORNING HAVE SINCE
MOVED IN AND DIMINISHED AS THE SNOW BANDS BEGIN TO BECOM WESTERLY
BANDS. THE FORECAST GRIDS LOOK GOOD FOR THE AFTERNOON AS WE HAVE
THIS SCENARIO PRETTY WELL MODELLED. THE ONLY TWEAKS THAT HAVE BEEN
DONE ARE THE WINDS AND HOURLY TEMPERATURES TO READJUST THE CURVE
FOR THE DAY.

JSL

&&

.LONG TERM.../ISSUED AT 352 AM/...TONIGHT AND BEYOND

INTRUSION OF LESS-COLD AIR WILL BE BRIEF. NEXT UPPER TROF AND
ASSOCIATED COLD FRONT WILL PLUNGE ACROSS SUPERIOR TONIGHT. SUB -20C
850MB AIR WILL RETURN TO THE FORECAST AREA WEDNESDAY...AND WILL BE
IN PLACE INTO EARLY THURSDAY. THE AIRMASS WILL BE RELATIVELY DRY IN
MOST PLACES FOR MOST OF THESE PERIODS...WITH EASTERN UPPER BEING
(PERHAPS) A SIGNIFICANT EXCEPTION. TEMPS/WINDS/LAKE EFFECT SNOW
(LES) ARE THE MAIN CONCERNS.

TONIGHT...WARM ADVECTION WILL CONTINUE THRU THE EVENING HOURS...
ALONG WITH A CONTINUED INTRUSION OF VERY DRY MID-LEVEL AIR ACROSS
NORTHERN LOWER. 850MB TEMPS WILL BE IN THE LOW TO MID MINUS TEENS BY
MIDNIGHT...WITH 850-700MB RH LEVELS DOWN TO 15 PERCENT ON NORTHERN
LAKE MI. WITH INVERSION HEIGHTS ALL THE WAY DOWN TO 950MB...IT WILL
BE VERY HARD TO SUSTAIN ANY LES OFF OF LAKE MI. SHOULD BE ABOVE TO
GET AWAY WITH JUST A FEW FLURRIES IN NW LOWER. ON SUPERIOR...A
SUBSTANTIAL W-E BAND SHOULD BE IN PROGRESS...BUT THIS SHOULD BE
NORTH OF WHITEFISH PT THRU THE EVENING.

THE COLD FRONT WILL ARRIVE IN EASTERN UPPER MI OVERNIGHT. 1000-850MB
WINDS WILL VEER TO 280/290...IN ALL LIKELIHOOD PUSHING THE DOMINANT
SUPERIOR BAND JUST ONSHORE FROM PARADISE NORTHWARD. GIVEN STRONG
1000-850MB CONVERGENCE AND DELTA T/S OF 21-22...THIS SHOULD BE A
VERY HEALTHY (1-2 IN/HR) BAND...THOUGH AGAIN SLOWLY TRANSIENT.
FIGURE ON A COUPLE OF INCHES OF SNOW FROM PARADISE NORTHWARD...
TAPERING TO VERY LITTLE SOUTH OF M-28. ON NORTHERN LAKE MI...COLD
ADVECTION RESUMES (850MB TEMPS LOWERING BACK TO THE UPPER MINUS
TEENS BY 12Z). BUT THE WEST FETCH REMAINS SHORT...INVERSION HEIGHTS
NEAR 2500FT...AND 850-700MB RH RISING TO ONLY 30 PERCENT. SOME SCT
SHSN SHOULD GET GOING...ESPECIALLY ALONG A LEELANAU-GLR AXIS.

WILL REMAIN BRISK...ESPECIALLY ALONG THE LAKESHORES AND OTHER
EXPOSED LOCALES. MIN TEMPS MAINLY ZERO TO 10 ABOVE.

WEDNESDAY...A W TO WNW FETCH WILL KEEP THE MAIN FOCUS ON CHIPPEWA
CO...WHERE THE FETCH IS MUCH MUCH LONGER THAN SOUTH OF BRIDGE...AND
WE/RE CLOSER TO THE MEAN UPPER TROF AND ASSOCIATED DEEPER MOISTURE.

EASTERN UPPER...GFS/NAM LOCK IN A 290/300 FETCH THRU THE DAY...WHICH
IS THE DANGER FETCH FOR THE SAULT AND ENVIRONS. 850MB TEMPS IN THE
MID MINUS 20S ARE TRYING TO CROSS THE LAKE...THOSE WILL MODERATE TO
AROUND -21C AT OUR END AS THE LAKE DOES ITS THING. INVERSION HEIGHTS
ARE QUITE HIGH...IN THE 7-9K FT RANGE. THE MAIN NEGATIVE IS THAT
OMEGA MAXES OUT AT ABOUT -19C IN THE AM...AND -21C IN THE PM...WHICH
IS TOO COLD TO GET GOOD DENDRITE GROWTH. INSTEAD...EXPECT A MORE
POWDERY SNOW THAT LENDS ITSELF TO POOR SNOW/LIQUID RATIOS. THAT
LIMITS ACCUMS A BIT...BUT INCREASES THE CONCERN FOR BLOWING/DRIFTING
AND LOW VSBYS. EXCEPT FOR THE SNOW/LIQUID RATION...IN ALL OTHER
RESPECTS THIS IS A VERY IMPRESSIVE SET-UP FOR CENTRAL/NORTHERN CHIP.
WILL KICK SNOWFALL AMOUNTS NEAR/N OF M-28 INTO THE 4-6 RANGE.

PER COORD WITH MQT...WILL GO AHEAD WITH AN LES WATCH LATE TONIGHT
THRU WED NIGHT FOR CHIP.

NORTHERN LOWER...THOUGH WE DO SEE A WNW FETCH DEVELOP HERE...IT/S A
/FLAT/ ONE (LIMITED CYCLONIC CURVATURE)...THAT PRECLUDES A SUPERIOR
CONNECTION. GIVEN THE SHORT...ICE-LIMITED FETCH...LES WILL BE
CONSIDERABLY LESS VIGOROUS DOWN HERE. LIMITED MID-LEVEL MOISTURE
(850-700MB MANAGING TO RISE TO 60 PERCENT ONLY AT THE END OF THE
DAY)...AND INVERSION HEIGHTS ONLY UP TO 5K FEET...FURTHER ILLUSTRATE
THIS POINT. 1-2 INCH AMOUNTS NEAR MANCELONA/BOYNE FALLS/GLR SHOULD
BE ABOUT THE BEST WE CAN DO...AGAIN GIVEN 850MB TEMPS IN THE LOWER
MINUS 20S LIMITING SNOWFLAKE SIZE. STILL WILL BE BLSN ISSUES GIVEN
BLUSTERY W WINDS. ELSEWHERE...LESS THAN AN INCH OF ACCUMS...AND
PLACES OUTSIDE THE SNOWBELTS WILL SEE A TOUCH OR TWO OF SUNSHINE.

MAX TEMPS 10-15F...PERHAPS REACHING THE UPPER TEENS FROM APN DOWN TO
OSC/TAWAS. W WINDS TYPICALLY 10-20 GUST 30MPH...SO WIND CHILLS
SUB-ZERO. NOT A NICE DAY.

WEDNESDAY NIGHT/THURSDAY...HIGH PRESSURE STARTS TO EXERT ITSELF A
LITTLE MORE INTO THE OHIO VALLEY WED NIGHT AND ESPECIALLY ON
THURSDAY. THAT WILL TEND TO BACK OUR 1000-850MB WINDS...REACHING W
BY 12Z THURSDAY...AND STAYING THERE THRU THURSDAY. THAT WILL
EVENTUALLY TAKE EASTERN UPPER MI OUT OF THE MAIN LES THREAT (EXCEPT
PERHAPS WHITEFISH PT). HOWEVER...THIS PROCESS WILL PROBABLY HAPPEN A
LITTLE SLOWER THAN THE MODELS THINK. THAT WOULD STILL ALLOW FOR 2-3
INCH ACCUMS NEAR/NORTH OF M-28 WED NIGHT IN CHIPPEWA CO. THE NAM IS
ALSO GETTING WETTER IN NW LOWER SNOWBELT...CENTERED ON ANTRIM/OTSEGO
COUNTIES. AGAIN...A SHORT FETCH AND DRY (AND IN THIS CASE DRYING)
MID-LEVEL SHOULD BE LIMITING FACTORS...AND WILL KEEP THINGS MORE IN
THE 1-2 INCH RANGE THERE. THURSDAY WILL GET THE WARM ADVECTION
PROCESS UNDERWAY...AND PRODUCE FURTHER MID-LEVEL DRYING. CAN START
TO RAMP DOWN POPS (ESPECIALLY IN EASTERN UPPER...WITH AN UNFAVORABLE
W FETCH LOCKED IN). MIN TEMPS +5 TO -5F. MAX TEMPS TEENS...THOUGH
STILL BLUSTERY WITH COLD WIND CHILLS.

REST OF THE FORECAST...LIMITED TIME TO LOOK AT STUFF. THE FLAVOR OF
THE FORECAST STILL LOOKS FINE...WITH TEMPS STARTING TO MODERATE AS
SOON AS FRIDAY...ON OUR WAY TO WARMER THAN NORMAL WX SUNDAY/MONDAY.
APPEARS THERE MAY BE A BRIEF COOLDOWN ON THE WAY FOR TUESDAY AS AN
UPPER TROF PASSES. BUT OVERALL...THE UPPER FLOW WILL REMAIN MUCH
LESS AMPLIFIED THAN IT HAS BEEN. THAT IS PROMISING AS FAR AS KEEPING
ARCTIC AIR UP IN THE ARCTIC (WHERE IT BELONGS!).

JZ

&&

.MARINE.../ISSUED AT 352 AM/

AS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY...AND LOW PRESSURE
REMAINS PARKED OVER NORTHERN CANADA...WINDS WILL BACK WEST AND
INCREASE TODAY. THIS BEGINS AN EXTENDED PERIOD OF RATHER GUSTY WEST
TO WNW WINDS...THAT WILL LAST INTO AT LEAST WEDNESDAY EVENING.

JZ

&&

.AVIATION.../ISSUED AT 101 PM/...VALID FOR 18Z TAFS

SNOW BANDS HAVE BEEN TURN MORE TO THE WEST, SO THAT TVC ARE NOW
OUT OF THE MAJOR SNOW BANDS. PLN MAY SEE SOME FLURRIES, BUT WITH
THE ICE OVER N LAKE MICHIGAN LITTLE IN THE WAY OF LAKE EFFECT SNOW
WILL GET GOING THERE. APN WILL SEE ONLY CLOUDS AND FLURRIES AS THE
BANDS LOSE STRENGTH OVER LAND. THE BANDS WILL SLOWLY COME TO AN
END FOR A TIME OVERNIGHT WITH THE DRY AIR MOVING IN. THE MOISTURE
WILL MOVE BACK IN A POSSIBLY AFFECT PLN AFTER 16Z.

JSL

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW WATCH FROM 1 AM EST WEDNESDAY THROUGH THURSDAY
     MORNING FOR MIZ008.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST WEDNESDAY FOR LMZ323-342-
     344>346.

&&
Hazardous weather outlook, Feb 8, 4:23 AM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
423 AM EST TUE FEB 8 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
091200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
423 AM EST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW WILL CONTINUE THIS MORNING IN PARTS OF
NORTHWEST LOWER MICHIGAN. PLEASE SEE THE LATEST LAKE EFFECT SNOW
ADVISORY FOR ADDITIONAL DETAILS.

LAKE EFFECT SNOW SHOWERS WILL ARRIVE IN NORTHERN CHIPPEWA COUNTY
VERY LATE TONIGHT...AND COULD BE LOCALLY HEAVY. SEE THE ONGOING LAKE
EFFECT SNOW WATCH FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING SNOW...ALONG WITH BLOWING AND DRIFTING SNOW...IS
EXPECTED WEDNESDAY AND WEDNESDAY NIGHT IN THE TRADITIONAL
SNOWBELTS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN. HEAVY SNOW
IS POSSIBLE IN PARTS OF EASTERN UPPER MICHIGAN. SEE THE ONGOING
LAKE EFFECT SNOW WATCH FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE PASS ON SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 4:07 AM ESTLake Effect Snow WatchAPX12 hr

Nearby

Lake Effect Snow Warnings in Michigan, 2011Every lake effect snow warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.